Alert archive / California / Wind Advisories in 2007

Wind Advisory 11, NWS Sacramento, CA

October 4, 2007

NWS Sacramento, CA issued this wind advisory at Oct 4, 2007, 3:35 AM PDT. It took effect at Oct 4, 2007, 11:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2007, 3:35 AM PDT (10:35 UTC)
In effect from
Oct 4, 2007, 11:00 AM PDT
Expired
Oct 4, 2007, 2:31 PM PDT
In force
4 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 041035
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
335 AM PDT THU OCT 4 2007

CAZ069-042300-
/O.NEW.KSTO.WI.Y.0011.071004T1800Z-071005T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
335 AM PDT THU OCT 4 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
PDT THIS EVENING FOR THE WEST SLOPES OF THE NORTHERN SIERRA
NEVADA.

A STRONG LOW PRESSURE SYSTEM MOVING SOUTHWARD ALONG THE WEST COAST
WILL RESULT IN INCREASINGLY STRONG AND GUSTY SOUTHWEST WINDS BY
THIS AFTERNOON ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA
NEVADA. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR
HIGHER WILL DEVELOP THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR
AT THE HIGHER ELEVATIONS AND ALONG EXPOSED RIDGETOPS AND WILL
CONTINUE THIS EVENING BEFORE DECREASING LATE TONIGHT.

IN ADDITION TO THE STRONG WINDS...MUCH COLDER TEMPERATURES ARE ON
TAP FOR THE NORTHERN SIERRA THE NEXT COUPLE OF DAYS. SHOWERS WILL
DEVELOP BY THIS EVENING BEFORE TAPERING OFF FROM THE NORTH LATER
FRIDAY. A COUPLE OF INCHES OF SNOWFALL ACCUMULATION WILL BE
POSSIBLE NEAR THE HIGHER MOUNTAIN PASS LEVELS BY MIDDAY FRIDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS76 KSTO 041802
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1102 AM PDT THU OCT 4 2007

CAZ069-050215-
/O.CON.KSTO.WI.Y.0011.000000T0000Z-071005T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
1102 AM PDT THU OCT 4 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WEST SLOPES OF THE SIERRA NEVADA.

A STRONG LOW PRESSURE SYSTEM MOVING SOUTHWARD ALONG THE WEST
COAST WILL RESULT IN INCREASINGLY STRONG AND GUSTY SOUTHWEST
WINDS. THIS AFTERNOON ACROSS THE WEST SLOPES OF THE NORTHERN
SIERRA NEVADA SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50
MPH OR HIGHER WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR AT THE
HIGHER ELEVATIONS AND ALONG EXPOSED RIDGETOPS AND WILL CONTINUE
THIS EVENING BEFORE DECREASING LATE TONIGHT.

IN ADDITION TO THE STRONG WINDS...MUCH COLDER TEMPERATURES ARE ON
TAP FOR THE NORTHERN SIERRA THE NEXT COUPLE OF DAYS. SHOWERS WILL
DEVELOP THIS EVENING BEFORE TAPERING OFF FROM THE NORTH LATER
FRIDAY. SEVERAL INCHES OF SNOWFALL ACCUMULATION WILL BE POSSIBLE
NEAR THE HIGHER MOUNTAIN PASS LEVELS BY MIDDAY FRIDAY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 042131
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
231 PM PDT THU OCT 4 2007


CAZ069-042245-
/O.CAN.KSTO.WI.Y.0011.000000T0000Z-071005T0600Z/
WEST SLOPE NORTHERN SIERRA NEVADA-
231 PM PDT THU OCT 4 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE FORECAST TO REMAIN BELOW WIND ADVISORY LEVELS AS THE
THROUGH OF LOW PRESSURE DEEPENS OVER THE REGION THIS EVENING. AS A
RESULT THE WIND ADVISORY HAS BEEN CANCELED.

WINDS WILL STILL BE GUSTY THROUGH THE EVENING HOURS BEFORE
DECREASING LATE TONIGHT. EXPECT THE STRONGEST WIND GUSTS TO BE
BETWEEN 30 AND 40 MPH OCCURRING AT THE HIGHER ELEVATIONS AND ALONG
EXPOSED RIDGETOPS. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:30 PM PDT, 6 hours 5 minutes earlier.

Area forecast discussion, Oct 3, 9:30 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
930 PM PDT WED OCT 3 2007

.DISCUSSION...
WATER VAPOR SHOWS HEIGHTS LOWERING AS GULF OF ALASKA TROUGH
APPROACHES THE WEST COAST. WEST TO EAST PRESSURE GRADIENT IS FAIRLY
STRONG...3.7 MB BETWEEN SFO AND SAC. FORT ORD PROFILER SHOWS MARINE
LAYER HAS THICKENED TO NEAR 2000 FEET. DELTA BREEZE IS
BLOWING...REACHING AROUND 20 KT SUSTAINED AT FAIRFIELD. THIS IS
BRINGING COOLER AIR INTO THE CENTRAL VALLEY. SACRAMENTO INTERNATIONAL
AIRPORT AND VACAVILLE ARE 10 DEGREES COOLER THAN THIS TIME LAST
NIGHT. WESTERLY WINDS OVER MOUNTAIN RIDGES ARE GUSTING UP TO 25 KTS.

UPPER TROUGH WITH A COLD FRONT WILL DIG SOUTHWARD INTO NORTHERN
CALIFORNIA ON THURSDAY. SHOWERS WILL SPREAD FROM FAR NORTHERN
CALIFORNIA IN THE LATE MORNING/AFTERNOON THROUGH THE REST OF THE
FORECAST AREA BY THE EVENING. SNOW LEVELS IN THE SIERRA AND SOUTHERN
CASCADES WILL BE LOW ENOUGH FOR SNOW SHOWERS. COLD AIR ALOFT...-28 C
AT 500 MB...WILL BRING UNSTABLE CONDITIONS WITH NEGATIVE LIS
ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS. MOISTURE CONTINUES TO
BE LIMITED...ALTHOUGH CONVECTIVE SHOWERS COULD BRING LOCALLY HIGHER
AMOUNTS OF PRECIPITATION. TROUGH WILL GRADUALLY SHIFT EASTWARD WITH
SHOWERS PERSISTING INTO FRIDAY...PARTICULARLY OVER THE SIERRA WHERE
A CHANCE OF SNOW SHOWERS CONTINUES THROUGH THE AFTERNOON. 00Z GFS IS
A LITTLE MORE PROGRESSIVE SO WILL KEEP FORECAST DRY FOR THE
EVENING...BUT SOME MOUNTAIN PRECIPITATION COULD POSSIBLY LINGER
AFTER SUNSET OVER THE SIERRA CREST. WARMER AND DRIER WEATHER WILL
RETURN FOR THE WEEKEND AS THE RIDGE REBUILDS. FORECAST IS ON TRACK
WITH NO UPDATES MADE.

&&

.AVIATION...
VFR CONDITIONS EXPECTED OVER TAF SITES OVERNIGHT INTO EARLY
THURSDAY. SOUTHWEST TO WEST WINDS GUSTS TO 35 KTS POSSIBLE OVER THE
SIERRA OVERNIGHT AND GUSTS TO 30 KTS POSSIBLE THROUGH THE DELTA
TOMORROW. FORT ORD PROFILER SHOWS MARINE LAYER THICKENING TO NEAR
2000 FEET. SATELLITE FOG PRODUCT AND SURFACE OBSERVATIONS SHOW LOW
CLOUDS ARE DEVELOPING IN THE BAY AREA. EXPECT THESE CLOUDS TO SPREAD
EASTWARD INTO THE DELTA WITH LOCAL MVFR/IFR CIGS POSSIBLE...BUT THEY
ARE NOT EXPECTED TO REACH SACRAMENTO. LOCAL MVFR WITH SHOWERS IS
POSSIBLE BY 18Z OVER THE NORTHERN SACRAMENTO VALLEY...SPREADING
SOUTHWARD THROUGH THE AFTERNOON AND EVENING. SNOW SHOWERS ARE
POSSIBLE OVER THE MOUNTAINS...WITH A SLIGHT CHANCE OF THUNDERSTORMS
THURSDAY EVENING.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Oct 3, 5:33 AM PDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
533 AM PDT WED OCT 3 2007

CAZ013>019-063-064-066>069-041400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
533 AM PDT WED OCT 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

ANOTHER WEATHER SYSTEM WILL MOVE SOUTHWARD THROUGH NORTHERN
CALIFORNIA ON THURSDAY AND FRIDAY BRINGING SCATTERED SHOWERS...MUCH
COLDER TEMPERATURES AND BREEZY TO LOCALLY WINDY CONDITIONS.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.